Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 259, NWS San Francisco Bay Area, CA

May 25, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at May 25, 2011, 2:26 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 25, 2011, 2:26 PM PDT (21:26 UTC)
Expired
May 25, 2011, 9:04 PM PDT
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WHUS76 KMTR 252126
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
226 PM PDT WED MAY 25 2011

...STRENGTHENING WINDS EXPECTED SOUTH OF PT SUR THURSDAY AFTERNOON...


PZZ530-260530-
/O.NEW.KMTR.SC.Y.0259.110525T2126Z-110526T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
226 PM PDT WED MAY 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.


* WINDS: WEST WINDS 15 TO 25 KNOTS ARE EXPECTED THROUGH 11PM THIS
  EVENING. WINDS WILL THEN DECREASE TO 5 TO 15 KNOTS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-260530-
/O.NEW.KMTR.SC.Y.0260.110526T2100Z-110527T1200Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
226 PM PDT WED MAY 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 5 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 5 AM
PDT FRIDAY. 


* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THURSDAY
  AFTERNOON. THE STRONGEST WINDS WILL BE SOUTH OF PT SUR. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-260530-
/O.NEW.KMTR.SC.Y.0260.110526T2100Z-110527T1200Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
226 PM PDT WED MAY 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 5 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 5 AM
PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THURSDAY
  AFTERNOON. THE STRONGEST WINDS WILL BE SOUTH OF PT SUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
267 
WHUS76 KMTR 260404
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
904 PM PDT WED MAY 25 2011

...STRENGTHENING WINDS EXPECTED SOUTH OF PT SUR THURSDAY
AFTERNOON...

PZZ530-260515-
/O.CAN.KMTR.SC.Y.0259.000000T0000Z-110526T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
904 PM PDT WED MAY 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR SAN FRANCISCO BAY SINCE WESTERLY WINDS
HAVE ALREADY DECREASED BELOW 21 KNOTS.

$$

PZZ575-261000-
/O.CON.KMTR.SC.Y.0260.110526T2100Z-110527T1200Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
904 PM PDT WED MAY 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO
5 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO
5 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS 
  THURSDAY AFTERNOON. THE STRONGEST WINDS WILL BE SOUTH OF PT 
  SUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-261000-
/O.CON.KMTR.SC.Y.0260.110526T2100Z-110527T1200Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
904 PM PDT WED MAY 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO
5 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO
5 AM PDT FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS 
  THURSDAY AFTERNOON. THE STRONGEST WINDS WILL BE SOUTH OF PT 
  SUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 25, 10:52 AM PDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 25, 10:52 AM PDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1052 AM PDT WED MAY 25 2011

.DISCUSSION...AS OF 8:49 AM PDT WEDNESDAY...A LATE-SEASON COLD FRONT
IS CURRENTLY DRAPED ACROSS NORTHERN CALIFORNIA SPREADING LIGHT RAIN
ACROSS THE NORTH BAY COUNTIES AT THIS TIME. SO FAR AREAS IN THE NORTH
BAY HAVE PICKED UP 0.20 INCH OR LESS. THE FRONT IS FORECAST TO MOVE
ACROSS NORTHERN CALIFORNIA TODAY WITH RAIN REACHING AS FAR SOUTH AS
THE MONTEREY PENINSULA. RAINFALL TOTALS OF LESS THAN A HALF INCH ARE
EXPECTED.

THIS SYSTEM IS PROGGED TO MOVE EAST OVERNIGHT...BUT ZONAL FLOW WILL
PERSIST ACROSS THE REGION THROUGH THURSDAY FOR COOL CONDITIONS AND
ONSHORE FLOW. ANOTHER WEAK FRONT IS FORECAST TO MOVE ACROSS THE
PACIFIC NORTHWEST THURSDAY NIGHT AND FRIDAY WITH THE SOUTHERN MOST
EDGE OF THE FRONTAL BAND POSSIBLY AFFECTING THE NORTH BAY ON FRIDAY
WITH SOME SHOWERS...WITH A FEW OF THESE POSSIBLY LINGERING INTO
SATURDAY. COOL TEMPERATURES TO CONTINUE THROUGH THE WEEKEND ALL
AREAS.

ON SUNDAY AN UPPER LOW IS FORECAST TO MOVE SOUTHWARD OVER NORTHERN
CALIFORNIA BEFORE HEADING EAST TOWARDS THE GREAT BASIN. THERE ARE
DIFFERENCES IN MODEL SOLUTIONS REGARDING THE WESTWARD EXTENT OF
THIS LOW'S PATH...THUS WHETHER OR NOT THERE WILL BE ANY SHOWER
CHANCES FOR OUR CWA. THE EARLIER RUN OF THE GFS TOOK THIS LOW
FARTHER TO THE EAST FOR A COOL BUT DRY SOLUTION FOR OUR AREA...
WHEREAS THE ECMWF HAS THE LOW CENTER ITSELF OVER SAN FRANCISCO BY
SUNDAY MORNING. THIS WOULD WARRANT PUTTING SOME SHOWER CHANCES INTO
OUR FORECAST FOR THAT DAY.

REGARDING NEXT WEEK...MODEL DISCREPANCIES CONTINUE WITH THE GFS
KEEPING A DEEP UPPER TROUGH OVER OUR REGION BY MIDWEEK...WHILE THE
ECMWF BUILDS A STRONG RIDGE OVER THE DESERT SOUTHWEST WHICH WOULD
PUSH THIS TROUGH TO THE WEST OVER THE EASTERN PACIFIC. WILL HAVE TO
SEE WHAT 12Z RUNS DO TO THIS SCENARIO...BUT CONSIDERING THIS WOULD
BE FOR EARLY JUNE...THE LATTER SCENARIO MIGHT WIN OUT. STAY TUNED.

&&

.AVIATION...AS OF 10:52 AM PDT WEDNESDAY...THE LATEST IR SATELLITE
IMAGE IS SHOWING A COLD FRONT PASSING OVER THE SAN FRANCISCO BAY
AREA. THE COLDEST CLOUD TOPS ARE TO THE NORTHEAST AND THE TRAILING
EDGE OF THE COLD FRONT IS QUICKLY APPROACHING THE COAST. A PERIOD
OF SHOWERS WILL BE POSSIBLE IN THE SAN FRANCISCO BAY AREA AS THE
COLD FRONT PASSES. DRYING IS EXPECTED BEHIND THE FRONT WHICH WILL
HELP TO MAINTAIN VFR THIS AFTERNOON AND EVENING.

VICINITY OF KSFO...VFR IS EXPECTED TO PREVAIL WITH PERIODS OF
SHOWERS AND MVFR CIGS BKN025 PASSING OVER THE AREA THROUGH 2200Z.
SOUTHERLY WINDS WILL VEER TO THE WEST AND INCREASE TO 18 TO 20 KT
GUSTING TO 28KT BY 2200Z.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR IS EXPECTED TO PERSIST TODAY WITH A
VERY SLIGHT CHANCE OF A SHOWER BETWEEN 2000 AND 2200Z. CIGS BKN020
WILL BE POSSIBLE WITH THE SHOWERS. GENERALLY LIGHT WINDS WILL
INCREASE OUT OF THE WEST SOUTHWEST AT 10 TO 15 KT WITH THE
STRONGEST WINDS EXPECTED IN THE SALINAS VALLEY.

&&

.MTR WATCHES/WARNINGS...
     .TDA...NONE.

&&

PUBLIC FORECAST: SIMS
AVIATION/MARINE: LARRY

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:26 PM PDTSmall Craft AdvisoryMTR5 days

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.